Alert archive / Illinois / Tornado Warnings in 2025
Tornado Warning 40, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Apr 30, 2025, 7:14 PM CDT for Effingham County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2025, 7:14 PM CDT (00:14 UTC)
- Expired
- Apr 30, 2025, 7:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Effingham County, IL
The radar
The Evansville,IN radar (KVWX), 127 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 4:40 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
920
WFUS53 KILX 010014
TORILX
ILC049-010045-
/O.NEW.KILX.TO.W.0040.250501T0014Z-250501T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
714 PM CDT Wed Apr 30 2025
The National Weather Service in Lincoln has issued a
* Tornado Warning for...
Western Effingham County in south central Illinois...
* Until 745 PM CDT.
* At 713 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Brownstown, or 9 miles east of Vandalia, moving
northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Altamont around 725 PM CDT.
This includes the following highways...
Interstate 57 between mile markers 148 and 152.
Interstate 70 between mile markers 79 and 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3922 8880 3899 8855 3891 8880
TIME...MOT...LOC 0013Z 235DEG 26KT 3896 8892
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Erwin2 follow-up statements
868
WWUS53 KILX 010031
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
731 PM CDT Wed Apr 30 2025
ILC049-010045-
/O.CON.KILX.TO.W.0040.000000T0000Z-250501T0045Z/
Effingham-
731 PM CDT Wed Apr 30 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR WEST
CENTRAL EFFINGHAM COUNTY...
At 730 PM CDT, a severe thunderstorm capable of producing a tornado
was located over St. Elmo, or 14 miles southwest of Effingham, moving
northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Altamont around 735 PM CDT.
This includes Interstate 70 between mile markers 79 and 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3915 8880 3918 8875 3903 8859 3897 8880
TIME...MOT...LOC 0030Z 234DEG 25KT 3902 8880
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Erwin005 WWUS53 KILX 010043 SVSILX Severe Weather Statement National Weather Service Lincoln IL 743 PM CDT Wed Apr 30 2025 ILC049-010052- /O.EXP.KILX.TO.W.0040.000000T0000Z-250501T0045Z/ Effingham- 743 PM CDT Wed Apr 30 2025 ...THE TORNADO WARNING FOR WEST CENTRAL EFFINGHAM COUNTY WILL EXPIRE AT 745 PM CDT... The Tornado Warning that was previously in effect has been reissued for Effingham County and is in effect until 8:15 PM. Please refer to that bulletin for the latest severe weather information. A Tornado Watch remains in effect until 1000 PM CDT for south central Illinois. && LAT...LON 3915 8880 3918 8875 3903 8859 3897 8880 TIME...MOT...LOC 0042Z 235DEG 26KT 3906 8873 $$ Erwin
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Apr 30, 6:02 PM CDT, 1 hour 12 minutes earlier. Its key messages:
- There is a level 2 of 5 (slight risk) late this afternoon and this evening covering mainly southeast Illinois. Large hail, damaging winds, and a tornado or two are possible.
- Showers and storms through tonight may generate heavy rain, leading to localized ponding of water in typical flood prone areas. There is a level 1 of 4 (marginal) risk for excessive rainfall.
- Tomorrow, there is a level 1 of 5 (marginal) risk for severe weather southeast of a Springfield to Bloomington line. Wind and hail are the main risks.
Area forecast discussion, Apr 30, 6:02 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 602 PM CDT Wed Apr 30 2025 .KEY MESSAGES... - There is a level 2 of 5 (slight risk) late this afternoon and this evening covering mainly southeast Illinois. Large hail, damaging winds, and a tornado or two are possible. - Showers and storms through tonight may generate heavy rain, leading to localized ponding of water in typical flood prone areas. There is a level 1 of 4 (marginal) risk for excessive rainfall. - Tomorrow, there is a level 1 of 5 (marginal) risk for severe weather southeast of a Springfield to Bloomington line. Wind and hail are the main risks. && .DISCUSSION... Main concern in the near term will be the potential for a few severe thunderstorms with the main concern southeast of a Taylorville to Paris line tonight. Latest satellite imagery is showing significant clearing in the wake of this morning's MCS with stable wave clouds along the warm front and cloud streets to the south. The RAP is showing this warm front moving north into the southeast Illinois counties with MLCAPES increasing into the 1000-2000 J/kg range with deep layer shear of 40-50 knots supporting a few organized multicells and supercells late this afternoon into this evening. Large hail, damaging winds, and a tornado or two will be possible with the strongest storms, particularly along the warm front where there will be the best low level curvature. Locally heavy rainfall is also possible given PWATS near 1.75" and the potential for training. The showers and thunderstorms will then lift north overnight with the warm front before a upper trough will move across the area along with an attendant cold on Friday. Have gone with likely/ categorical PoPs along the front. There remains some potential for a few severe thunderstorms over the eastern half of the CWA on Thursday afternoon into early evening, with large hail and damaging winds being the main threat. The chance for showers and thunderstorms will diminish overnight on Thursday night as this first trough moves off to the east. There will be additional chances for showers Friday through Sunday as the LREF is showing a trough moving across the area into Sunday with 20 to 40% of the ensemble members producing rain during this period. After a brief cool down over the weekend, the NBM is showing temperatures warming back up next week. && .AVIATION... (For the 00z TAFs through 00z Thursday Evening) Issued at 602 PM CDT Wed Apr 30 2025 MVFR ceilings, with patches of VFR were common across central IL early this evening. This will continue for the next several hours, while scattered showers and a few storms increase from the south, associated with an approaching warm front. IFR ceilings are forecast to slowly spread west to east across central IL overnight, persisting into late morning then lifting and scattering out during the afternoon. Scattered showers and a few storms are possible on Thursday but expected coverage is too low to include at this range. East winds tonight will veer south with the warm frontal passage late, then continue to veer west by Thu afternoon. 20-25 kt gusts will be common for much of the daylight hours, particularly near/east of I-55. 25 && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 30, 3:19 PM CDT, 3 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 319 PM CDT Wed Apr 30 2025 ILZ027>031-036>038-040>057-061>063-066>068-071>073-012030- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 319 PM CDT Wed Apr 30 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. Scattered thunderstorms will develop this afternoon near and south of Interstate 70 with the threat diminishing before 9pm. The main concerns with these storms include large hail to the size of ping pong balls, thunderstorm wind gusts exceeding 60 mph, and a tornado. Otherwise, a corridor of heavy rainfall will develop in the vicinity of the Illinois River Valley late this evening with some localized amounts up to 3 inches possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few stronger storms may develop Friday afternoon through early Friday evening in areas east of Interstate 55. The main concerns will be large hail up to 1 inch, and damaging thunderstorm wind gusts up to 60 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. MJA
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:42 PM CDT | Tornado Warning | ILX | Effingham, Shelby | 33 min |
| Apr 30, 7:57 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 33 min |
| Apr 30, 8:13 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Shelby | 47 min |
| Apr 30, 8:27 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 35 min |
| Apr 30, 8:35 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 14 min |
| Apr 30, 8:38 PM CDT | Tornado Warning | ILX | Coles, Cumberland | 37 min |
| Apr 30, 9:26 PM CDT | Special Weather Statement | ILX | Sangamon | 19 min |
| Apr 30, 9:38 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 48 min |
| Apr 30, 9:46 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Edgar | 27 min |
| Apr 30, 10:45 PM CDT | Special Weather Statement | ILX | Piatt | 30 min |
| Apr 30, 10:59 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, McLean, Piatt | 31 min |
| May 1, 5:12 PM CDT | Special Weather Statement | ILX | Cumberland | 18 min |
| May 1, 5:22 PM CDT | Special Weather Statement | ILX | Effingham | 23 min |
| May 1, 5:41 PM CDT | Special Weather Statement | ILX | Clay | 19 min |
| May 1, 6:04 PM CDT | Special Weather Statement | ILX | Richland | 26 min |
| May 1, 6:32 PM CDT | Special Weather Statement | ILX | Richland | 13 min |
| May 1, 6:45 PM CDT | Special Weather Statement | ILX | Lawrence, Richland | 30 min |
Nearby
Tornado Warnings in Illinois, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.